MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC - MARLBOROUGH ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404020
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: one accumax 365 laser fiber was received for evaluation.Visual examination revealed that the exposed glass fiber tip measured approximately 1.5 mm and appeared used.Additional examination under magnification revealed that the pattern on the tip face was consistent with a fracture indicating that the tip or portion of the tip detached.There was no damage along the body of the fiber and the fiber face within the sma connector.Functional examination revealed that the ¿attach laser fiber¿ message cleared from the console after attachment indicating that the fiber was recognized by the laser.The aiming beam was bright, clear and scattered with effective transmission of 79.6%.The condition of the returned device does not confirm the event.Therefore, based on all gathered information, the reported issue was unable to be confirmed.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on may 18, 2018 that an accumax 365 laser fiber was used during a ureteroscopy with holmium laser procedure performed on (b)(6) 2018.According to the complainant, during the procedure and outside the patient, the physician noted that there was no aiming beam from the laser fiber.Reportedly, the laser fiber was not recognized by the laser unit.The procedure was completed with another accumax 365 laser fiber.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the fiber tip detached.

Brand Name
ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7715717
Report Number3005099803-2018-02394
Device Sequence Number1452600
Product Code GEX
UDI-Device Identifier08714729784593
UDI-Public08714729784593
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2021
Device Model NumberM0068404020
Device Catalogue Number840-402
Device Lot Number0000005635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2018
Initial Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1